MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D087023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During atrial fibrillation ablation procedure, the electrode of the catheter fractured within the introducer sheath.The catheter and sheath were removed together and the procedure was completed with no consequences to the patient.
 
Additional Manufacturer Narrative
One decapolar, spiral loop, inquiry afocusii diagnostic catheter was received for evaluation.Visual inspection revealed the catheter tip was fractured and lodge in the returned introducer.Additional investigation revealed the introducer sheath was not properly used, and the catheter tip was lodged in the introducer sheath.When trying to remove the lodged tip from the introducer sheath, extra force was applied to the catheter.As a result, the catheter tip was separated from the catheter shaft assembly.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fractured shaft is consistent with damage during use.

Brand Name
INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key10560439
Report Number2030404-2020-00077
Device Sequence Number2977608
Product Code DRF
UDI-Device Identifier05414734311434
UDI-Public05414734311434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010471
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberD087023
Device Catalogue NumberD087023
Device Lot Number7193238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1